Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 421, NWS Wichita, KS

December 27, 2008Elk County, Greenwood County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Dec 27, 2008, 4:20 AM CST for Elk County, Greenwood County, Kansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 27, 2008, 4:20 AM CST (10:20 UTC)
Expired
Dec 27, 2008, 4:59 AM CST
In force
39 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Elk County, KS, Greenwood County, KS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 26, 9:51 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 10.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2008-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 533 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2008-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 220 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
533 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1173 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
220 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 271020
SVRICT
KSC049-073-271115-
/O.NEW.KICT.SV.W.0421.081227T1020Z-081227T1115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
420 AM CST SAT DEC 27 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ELK COUNTY IN SOUTHEAST KANSAS.
  SOUTHERN GREENWOOD COUNTY IN SOUTHEAST KANSAS.

* UNTIL 515 AM CST.

* AT 417 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO QUARTER
  SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF PIEDMONT
  TO MOLINE...AND MOVING EAST AT 50 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  CLIMAX...ELK FALLS...EUREKA...FALL RIVER...GRENOLA...HOWARD...
  LONGTON...MOLINE...PIEDMONT...SEVERY...EUREKA AIRPORT.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST SATURDAY MORNING
FOR SOUTHEASTERN KANSAS.

LAT...LON 3789 9651 3797 9596 3729 9596 3730 9651
TIME...MOT...LOC 1020Z 248DEG 44KT 3768 9645 3735 9632

$$

CARUSO
3 follow-up statements
000 
WWUS53 KICT 271031
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
431 AM CST SAT DEC 27 2008

KSC049-073-271115-
/O.CON.KICT.SV.W.0421.000000T0000Z-081227T1115Z/
GREENWOOD KS-ELK KS-
430 AM CST SAT DEC 27 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ELK AND
SOUTHERN GREENWOOD COUNTIES UNTIL 515 AM CST...

AT 426 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM CLIMAX TO HOWARD...MOVING
EAST AT 55 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR FALL RIVER BY 435 AM CST.

THESE DANGEROUS STORMS WILL ALSO AFFECT CLIMAX.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST SATURDAY MORNING
FOR SOUTHEASTERN KANSAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
NOON CST SATURDAY FOR SOUTHEAST KANSAS.

LAT...LON 3789 9651 3797 9596 3729 9596 3730 9651
TIME...MOT...LOC 1030Z 249DEG 59KT 3774 9621 3747 9613

$$

CARUSO
000 
WWUS53 KICT 271045
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
445 AM CST SAT DEC 27 2008

KSC049-073-271115-
/O.CON.KICT.SV.W.0421.000000T0000Z-081227T1115Z/
GREENWOOD KS-ELK KS-
445 AM CST SAT DEC 27 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ELK AND
SOUTHERN GREENWOOD COUNTIES UNTIL 515 AM CST...

AT 440 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 14 MILES NORTH OF FALL RIVER TO 9 MILES SOUTH OF FALL RIVER...
MOVING EAST AT 50 MPH.

THESE DANGEROUS STORMS WILL AFFECT MAINLY RURAL AREAS OF ELK AND
SOUTHERN GREENWOOD COUNTIES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST SATURDAY MORNING
FOR SOUTHEASTERN KANSAS.

LAT...LON 3789 9651 3797 9596 3729 9596 3730 9651
TIME...MOT...LOC 1045Z 259DEG 48KT 3781 9587 3750 9590

$$

JAKUB
000 
WWUS53 KICT 271059
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
459 AM CST SAT DEC 27 2008

KSC049-073-271109-
/O.CAN.KICT.SV.W.0421.000000T0000Z-081227T1115Z/
GREENWOOD KS-ELK KS-
459 AM CST SAT DEC 27 2008

...THE SEVERE THUNDERSTORM WARNING FOR ELK AND SOUTHERN GREENWOOD
COUNTIES HAS BEEN CANCELLED...

AT 454 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3789 9651 3797 9596 3729 9596 3730 9651
TIME...MOT...LOC 1059Z 259DEG 48KT 3784 9564 3753 9567

$$

JAKUB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 27, 3:10 AM CST, 1 hour 10 minutes earlier.

Area forecast discussion, Dec 27, 3:10 AM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
310 AM CST SAT DEC 27 2008

.DISCUSSION...

MAIN FORECAST CONCERN WILL PRECIP CHANCES ALONG WITH SNOWFALL
POTENTIAL TODAY.

SYNOPSIS:
IN THE UPPER LEVELS A POWERFUL PIECE OF ENERGY IS MOVING INTO THE
SOUTHERN PLAINS WITH THE COLD FRONT CURRENTLY THROUGH ICT AND
HEADING SE. STORMS HAVE DEVELOPED ALONG THE FRONT AS IT HAS
ENCOUNTERED UNSEASONABLY RICH LOW LEVEL MOISTURE. THESE STORMS HAVE
BEEN STRONG/LOW END SEVERE.

TODAY-TONIGHT:
AFTER TALKING THINGS OVER WITH SURROUNDING OFFICES...WILL RUN WITH A
LOW END WINTER WEATHER ADVISORY FOR PORTIONS OF SOUTH CENTRAL AND
CENTRAL KS.

ONE OF THE MORE SIGNIFICANT CHANGES WAS TO INCREASE PRECIP CHANCES
AND SNOW AMOUNTS OVER CENTRAL KANSAS THIS MORNING. EVEN THOUGH THE
FRONT WILL BE MOVING OUT OF SE KS THIS MORNING...PLENTY OF UPPER
ENERGY WILL BE LINGERING BACK WEST OVER NORTH CENTRAL OK/SOUTH
CENTRAL KS. THE UKMET HAS DONE A MUCH BETTER JOB REGARDING THE POST
FRONTAL PRECIP AND IT NOW AGREES FAIRLY WELL WITH THE 06Z NAM IN
SWINGING THROUGH A BAND OF SNOW AFTER 15Z. BOTH NAM AND GFS ARE
SHOWING A BAND OF FRONTOGENESIS SETTING UP BETWEEN 12Z-18Z ALONG
WITH FAIRLY IMPRESSIVE OMEGA IN THE SNOW GROWTH REGION. CROSS
SECTIONS DO NOT SHOW OVERLY IMPRESSIVE INSTABILITY BUT DO INDICATE
SOME WEAK SLANTWISE INSTABILITY. THE MAIN NEGATIVE TO MORE
SIGNIFICANT SNOW WILL BE THE RAPID MOVEMENT OF THE BAND OF SNOW.
HOWEVER FEEL THERE COULD BE SOME DECENT RATES FOR A COUPLE HOURS AS
THE BAND SETS UP FROM JUST EAST OF DDC TO EAST OF THE GREAT BEND
AREA. WENT AHEAD AND INCREASED SNOW AMOUNTS TO BETWEEN 1.5-2.00
INCHES IN THOSE LOCATIONS.

MEANWHILE FURTHER EAST THE FRONT HAS REALLY BEEN TAKING ITS TIME
PROGRESSING EAST AND THEREFORE WILL HAVE TO LINGER STORMS OVER SE KS
A BIT LATER. BY 06Z SUN THE MAIN VORT MAX WILL EXTEND FROM SW WI
INTO SOUTHERN MO LEAVING SUBSIDENCE OVER THE FORECAST AREA. THIS
WILL ALLOW FOR CLEARING SKIES AND RELATIVELY COOLER TEMPS.

SUN-FRI:
UPPER PATTERN WILL FLATTEN OUT THROUGH THESE PERIODS ALLOWING FOR
MILD TEMPS TO ONCE AGAIN OVERSPREAD THE REGION. WITH SOME DOWNSLOPE
SETTING UP HIGHS ON MON ARE EXPECTED TO APPROACH 60 DEGREES. BOTH
GFS AND ECMWF CONTINUE TO ADVERTISE A SHORTWAVE TO SLIDE ACROSS THE
NORTHERN PLAINS MON NIGHT INTO TUE. THIS WILL ALLOW SOME COOLER AIR
TO SPILL INTO THE REGION...KNOCKING TEMPS BACK DOWN TO SEASONAL
AVERAGES. SURFACE HIGH PRESSURE WILL BE SITUATED FROM EASTERN SD
THROUGH EASTERN OK ON WED WITH SOME RETURN FLOW SETTING UP OVER THE
HIGH PLAINS. THIS WILL ALLOW TEMPS TO MODERATE SOME FOR WED.
CONFIDENCE BEYOND THE WED TIME FRAME DECREASES AS SOME FAIRLY LARGE
DISCREPANCIES SHOW UP BETWEEN THE GFS AND ECMWF. THE GFS IS MORE
AGGRESSIVE IN DIVING ENERGY OVER THE NORTHERN ROCKIES ON THU WITH
THE ECMWF TAKING THIS SAME SHORTWAVE OVER THE DAKOTAS. FOR NOW WILL
LEAVE DRY UNTIL THE MEDIUM RANGE MODELS GET INTO BETTER AGREEMENT.

LAWSON

&&

.AVIATION...06Z TAFS...KRSL/KSLN/KHUT/KICT/KCNU
STRONG COLD FRONT WILL SURGE SOUTHEAST ACROSS THE FORECAST AREA
TONIGHT. THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THE
FRONT...MOST WIDESPREAD EAST OF THE TURNPIKE. STRONG TO SEVERE
STORMS WILL BE POSSIBLE GIVEN AMOUNT OF INSTABILITY AND STRONG
SHEAR...CAPABLE OF QUARTER-SIZE HAIL...DAMAGING WINDS AND
ISOLATED TORNADOES. ADDITIONALLY...AREAS OF HEAVY RAINFALL AND
LOCALIZED FLOODING WILL BE POSSIBLE...AS STORMS MAY TRAIN OVER THE
SAME AREAS. FOR SATURDAY...AN AREA OF LIGHT SNOW SHOULD SPREAD
EAST ACROSS PRIMARILY CENTRAL KS...WITH AN INCH OR SO OF
ACCUMULATION POSSIBLE. IFR VSBYS WILL BE POSSIBLE IN THE LIGHT
SNOW...FROM ROUGHLY MID-MORNING THROUGH MID/LATE AFTERNOON.

KLEINSASSER

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    37  23  50  26 /  70  10   0   0
HUTCHINSON      34  23  51  24 /  80  10   0   0
NEWTON          36  23  50  25 /  70  10   0   0
ELDORADO        39  23  50  25 /  50  10   0   0
WINFIELD-KWLD   38  24  51  26 /  50  10   0   0
RUSSELL         32  18  51  22 /  60   0   0   0
GREAT BEND      33  21  52  23 /  60   0   0   0
SALINA          33  23  50  25 /  60  10   0   0
MCPHERSON       34  23  51  24 /  70  10   0   0
COFFEYVILLE     57  26  50  28 /  90  10   0   0
CHANUTE         53  25  50  29 /  90  10   0   0
IOLA            53  25  50  29 /  90  10   0   0
PARSONS-KPPF    54  25  50  28 /  90  10   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 7 AM THIS MORNING TO 6 PM CST THIS
AFTERNOON FOR KSZ047>052-067-068-082-083-091.

&&
Hazardous weather outlook, Dec 27, 4:12 AM CST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
412 AM CST SAT DEC 27 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-281015-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
412 AM CST SAT DEC 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO IMPACT SOUTHEAST KANSAS THIS
MORNING. SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO BE SEVERE
WITH QUARTER SIZE HAIL AND WINDS TO 60 MPH THE MAIN THREATS. IN
ADDITION A TORNADO OR TWO CAN NOT BE RULED OUT.

A BAND OF SNOW IS EXPECTED TO SLIDE INTO THE AREA THIS MORNING AND
WILL AFFECT PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS THROUGH
THE AFTERNOON HOURS. PLEASE SEE LATEST WINTER WEATHER ADVISORY
FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HIGH FIRE DANGER WILL BE IN PLACE ACROSS MUCH OF THE AREA FOR
SUNDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAYBE NEEDED THIS MORNING ACROSS
SOUTHEAST KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

LAWSON

In the hours before

Special weather statement, Dec 27, 2:22 AM CST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
222 AM CST SAT DEC 27 2008

KSZ068-069-083-092-093-270900-
BUTLER-COWLEY-HARVEY-SEDGWICK-SUMNER-
222 AM CST SAT DEC 27 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BUTLER...COWLEY...HARVEY...SEDGWICK AND SUMNER
COUNTIES...

AT 217 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES WEST OF
BURNS TO NEAR DOWNTOWN WICHITA...TO CALDWELL. INDIVIDUAL STORMS
WITHIN THE LINE WERE MOVING NORTHEAST AT 60 MPH WHILE THE LINE WAS
MOVING EAST AT 10 MPH.

PEA TO DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CARUSO
Local storm report, Dec 27, 2:56 AM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
256 AM CST SAT DEC 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 AM     TSTM WND GST     WINFIELD                37.27N 96.97W
12/27/2008  M60 MPH          COWLEY             KS   ASOS

            MEASURED BY ASOS EQUIPMENT AT STROTHER FIELD.

&&

ADK
Special weather statement, Dec 27, 2:57 AM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
257 AM CST SAT DEC 27 2008

KSZ053-069-070-092>094-271000-
BUTLER-CHASE-COWLEY-ELK-GREENWOOD-SUMNER-
257 AM CST SAT DEC 27 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BUTLER...CHASE...COWLEY...ELK...GREENWOOD AND
SUMNER COUNTIES...

AT 254 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF
SAFFORDVILLE TO LEON...TO 7 MILES SOUTHWEST OF GEUDA SPRINGS...AND
MOVING EAST AT 20 MPH. INDIVIDUAL STORMS WITHIN THE LINE WERE MOVING
NORTHEAST AT 60 MPH.

HAIL UP TO DIME SIZE AND WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE
WITH THIS LINE OF STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CARUSO
Local storm report, Dec 27, 2:58 AM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
258 AM CST SAT DEC 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 AM     TSTM WND GST     LEON                    37.69N 96.78W
12/27/2008  M60 MPH          BUTLER             KS   MESONET

            MEASURED BY KSN WEATHER LAB EQUIPMENT AT BLUESTEM
            ELEMENTARY SCHOOL.

&&

ADK
Local storm report, Dec 27, 3:15 AM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
315 AM CST SAT DEC 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 AM     TSTM WND GST     EUREKA                  37.82N 96.29W
12/27/2008  M58 MPH          GREENWOOD          KS   AWOS

            MEASURED BY AWOS EQUIPMENT AT THE EUREKA AIRPORT.

&&

ADK
Special weather statement, Dec 27, 3:52 AM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
352 AM CST SAT DEC 27 2008

KSZ069-093-094-098-271030-
BUTLER-CHAUTAUQUA-COWLEY-ELK-
352 AM CST SAT DEC 27 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BUTLER...CHAUTAUQUA...COWLEY AND ELK COUNTIES...

AT 349 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BURDEN TO 8 MILES
SOUTHEAST OF CHILOCCO...AND MOVING NORTHEAST AT 60 MPH.

DIME SIZE HAIL...AND WIND GUSTS OF 50 MPH ARE EXPECTED WITH THESE
STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CARUSO

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 3:14 AM CSTSevere Thunderstorm WarningICTGreenwood29 min
Dec 27, 3:50 AM CSTWinter Weather AdvisoryICTBarton, Ellsworth, Harper, Harvey, Kingman, McPherson and 5 more11 hr
Dec 27, 4:40 AM CSTSevere Thunderstorm WarningICTWilson, Woodson43 min
Dec 27, 5:04 AM CSTSevere Thunderstorm WarningICTAllen40 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.